Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/skin-beauty/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    Skin Issues - Post Hysterectomy
    avatar
    An_207926 posted:
    I am 3 months post-hysterectomy - cervix and uterus removed; still have ovaries. My Ob/GYN advised that my ovaries may go dormant for a brief period, which they did but I only had a few weeks of hot flashes, sleep issues and some minor emotional ups and downs. That has all subsided, but I now have acne like I have never had in my life! In addition to the acne on my face it is spreading to my chest, and my skin on my neck and arms feels 'crepey'. Help! A friend suggested HRT or utilizing the OC I had been taking (Femcon) for years. Ideas?

    I take 2,000mg of DHEA Fish Oil; 1500mg Calcium, Vit D; Complex B with C daily. Non-smoker, rare caffeine.
     
    avatar
    Susan Evans, MD responded:
    Dear Anon_153749,

    Following a hysterectomy, your hormonal levels may be affected. Acne breakouts may occur if your estrogen, progesterone, and testosterone levels are not in balance.

    I would suggest that your first step is to meet with your endocrinologist or OB/GYN and obtain a complete hormonal panel. Once your hormonal status is addressed, treating your acne will be easier.

    Best,

    Dr Evans
     
    avatar
    Momoftripletsplusone replied to Susan Evans, MD's response:
    I am 3 1/2 months post surgery. I was hollowed out, everything removed and am not taking HRT. I have very mild hot-flashes approx. once or twice a day. Other than that the only issue I aam having is acne. This is most troubling as I am single and dating. Is HRT really necessary? Is their another way to clear up this acne?
     
    avatar
    Mohiba K Tareen, MD replied to Momoftripletsplusone's response:
    You need a great dermatologist in your area to help you through this tough time!

    There are many ways to improve the acne and keep your skin looking youthful and radiant using topicals, chemical peels, and laser technology. You do not need to take HRT for your skin to be great

    The American Academy of Dermatology has a great website that allows you to search for board certified dermatologists in your area.

    I hope that helps.
    Dr. Mohiba Tareen
    Tareen Dermatology, Roseville, Minn
    Castle Connoly's America's Top Cosmetic Dermatologists
    Adjunct Assistant Professor Univ of MN Dept of Dermatology
    www.TareenDermatology.com


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

    Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.